Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

I Have Lipoatrophy Does That Mean I Have Aids

Here's a taste of what TheBody.com has to offer on this topic:
Articles
TheBodyPRO.com

Current Research on the Mechanisms Causing Lipoatrophy and Potential Treatments

Differential Effect of HIV Protease Inhibitors on Adipogenesis: Intracellular Ritonavir Is Not Sufficient to Inhibit Differentiation (Poster 724) Authored by C. Vernochet, S. Azoulay, D. Duval, R. Guedj, G. Ailhaud, C. Dani A Prospective Cohort... Read more »
TheBody.com

Transcript of The Body's Live Chat on Lipoatrophy (Fat Loss) With Dr. Joel Gallant

Following is the transcript of The Body's live chat on lipoatrophy (fat loss), which took place on Nov. 1, 2005, at 9 p.m. Eastern Standard Time. The chat was sponsored by Gilead Sciences, moderated by The Body's editorial staff and hosted by Dr.... Read more »
Seattle Treatment Education Project

Lipoatrophy, the Ongoing Problem

"For all its discomfort and esteem damaging disfigurement, it was pointed out that Lipodystrophy, as we see it, is a spectacular achievement against the odds by the body's metabolic processes, benignly in most cases storing excessive fats to where... Read more »
Ask the Experts

Worried (LIPODYSTROPHY, LIPOATROPHY, LIPOHYPERTROPHY, 2011)

I am 66 year old and was diagnosed positive about 5 years ago. I was overweight on went on a diet but have much muscle fat. I look lean in the face and my legs are thinning. I am on Atripla. ...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi.Body shape changes can be associated with HIV/AIDS and some antiretroviral drugs. Lipodystrophy is the technical term for body shape changes. It includes lipoatrophy (fat loss) and lipohypertrophy (fat gain).Lipohypertrophy results in fat... Read more »

HGH for lipoatrophy - continue

Hi , first thanks for your quick reply , I deal with this lipo situation for more then 10 years, I have tried everything beleive me, i sent you many questions in the past so I am familier already with "diet, excersise" , again i have tried...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Human growth hormone would not be recommended during pregnancy (major concerns about effect on developing fetus). It has not been at all helpful in reversing lipoatrophy though it can add muscle mass when coupled with exercise/increased protein in... Read more »

Aids 2002 Conference Findings for Lipodystrophy and Lipoatrophy

Dearest Dr. Dieterich, You are the coolest and most down to earth doctor on this website. I am curious as I bet are others who visit this website religiously hoping to get some positive feedback in terms of lipodystrophy (body shape changes) and...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Thanks for the positive feedback. There was no real breakthrough at the Barcelona meeting. However there was controversy. It was particularly evident at Carl Grenfeld's presentation on the FRAMS study. He suggested that visceral fat, that is... Read more »

Recreational Drugs and Lipoatrophy

Is there a connection between all of the methapetamine drugs used recreationally and lipoatrophy? Seems like a dumb question, but I see HIV+ friends still partying away. And I can't help noticing that many HIV negative that use these drugs...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
I've not seen any studies making this connection. Maybe it should be studied.Alvan Fisher, M.D.... Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

lipoatrophy

Posted by Anonymous, 2 Replies
my brother is hiv+ for more than 10 years, and since he was diagnosed hes been on meds. he takes 200mgs.nevirapin twice a day, and 150+300mgs twice a day too. At first we all thought we d die of so much pain and fear, but thanks God weve learned to... Read more »

Lipoatrophy but good labs--I really need some help

Posted by StandinOnFaith, 4 Replies
Hi,

I was diagnosed with HIV in October 2008, but I've had it since April 2002. I was only a 16 year-old virgin when I acquired it, by a "friend of the family" 20 years my senior. Since I was officially diagnosed, I've been struggling to understand... Read more »

Facial Lipoatrophy treatment

Posted by chrisFFF
I have recently started an organization that will inform people of treatment solutions for HIV related side-effects - mostly with regards to appearance-related ones that can have such an emotional impact. I'm trying to develop a plan (hopefully... Read more »